Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 3, NWS Flagstaff, AZ

March 2, 2025Coconino County, Navajo County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 2, 2025, 2:10 AM MST for Coconino County, Navajo County, Yavapai County, Arizona. It took effect at Mar 2, 2025, 12:00 PM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2025, 2:10 AM MST (09:10 UTC)
In effect from
Mar 2, 2025, 12:00 PM MST
Expired
Mar 2, 2025, 11:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 85 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2025-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2025-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3311 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WWUS75 KFGZ 020910
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
210 AM MST Sun Mar 2 2025

AZZ004-006>008-012-015-030600-
/O.NEW.KFGZ.WI.Y.0003.250302T1900Z-250303T0600Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai
County Mountains-Little Colorado River Valley in Coconino County-
Western Mogollon Rim-
Including the cities of Flagstaff, Valle, Prescott, Ash Fork,
Munds Park, Supai, Wupatki N.M., Fredonia, Grand Canyon Village,
Tuba City, Williams, North Rim, Jacob Lake, and Seligman
210 AM MST Sun Mar 2 2025 /210 AM MST Sun Mar 2 2025/

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM MST THIS 
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Coconino Plateau, Grand Canyon Country, Kaibab Plateau, 
  Little Colorado River Valley in Coconino County, Western Mogollon 
  Rim, and Yavapai County Mountains.

* WHEN...From noon today to 11 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

MCT
1 follow-up statement
909 
WWUS75 KFGZ 021944
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1244 PM MST Sun Mar 2 2025

AZZ004-006>008-012-015-030600-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-250303T0600Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai
County Mountains-Little Colorado River Valley in Coconino County-
Western Mogollon Rim-
Including the cities of Valle, Tuba City, Supai, Seligman,
Fredonia, Wupatki N.M., Flagstaff, North Rim, Jacob Lake, Grand
Canyon Village, Ash Fork, Prescott, Munds Park, and Williams
1244 PM MST Sun Mar 2 2025 /1244 PM MST Sun Mar 2 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Southwest winds will continue to increase this afternoon 
  and will continue well into the evening. Expect speeds from 20 to 
  30 mph, with gusts from 40 to 50 mph.

* WHERE...Many areas from Winslow westward, except for the lower 
  elevations of Yavapai County.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Travel 
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

NWS Flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:38 PM MST, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 1, 10:38 PM MST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1038 PM MST Sat Mar 1 2025

.SYNOPSIS...Above normal temperatures, breezy south-southwest
winds, and a slight chance of showers will remain through the
weekend. However, another round of rain/snow continues Monday
through early Tuesday, with much cooler temperatures. By mid-
week, a quick return of warm daytime highs and dry conditions is
expected. More unsettled weather could return later in the week
too.

&&

.UPDATE...A nice day that brought a record high of 75 to Winslow
and a warm high of 60 to Flagstaff has transitioned into a cloudy
evening as a compact upper level Low tracks northeast across the
state. Although it looks quite ominous out there, unfortunately a
very dry subcloud layer as picked up in the 00Z sounding is likely
going to evaporate most of the precipitation before it can reach
the ground, so QPF will remain very low with this system.

A bit of a break Sunday as the compact Low moves away in the
morning. A strong jet ahead of the next trough will move across
the area and mix down some breezy to windy conditions by the
afternoon. Winds will ease a bit overnight, but intensify again
Monday as the next trough moves in. This will be a colder system
and although a bit wetter than the one over us now, still not wet
enough to warrant any advisories.

Clusters come into pretty good agreement on a ridge building in
Tuesday and Wednesday, as well as the next trough moving into the
area on Thursday. Expect Tuesday and Wednesday to be dry with
above average temperatures. The Thursday trough looks stronger
than the early week systems, will have to keep monitoring to see
if this holds true.

No updates to the current forecast package made.

&&

.PREV DISCUSSION /514 PM MST/...A closed low is currently centered
near Yuma, Arizona, bringing breezy southerly winds across
portions of the state. Other than some high clouds, not much
moisture is associated with this system, but we could see a few
isolated showers this evening/overnight. From the potential
precipitation, we could see a light dusting across areas above
7000', but overall, this first trough won't amount to much in
terms of moisture.

Another trough will begin sliding down the West Coast tomorrow and
into the beginning of the week. This next system should have more
moisture associated it, and cooler temperatures. As a result,
more widespread measurable snowfall coverage is expected. Snow
levels could reach down to 4000-4500', but overall snow fall
totals remain mostly between 0.1-2". The exception to this being
the Kaibab Plateau, Francisco Peaks, and Chuska Mountains where
2-5" of new snow could fall Monday through Tuesday. There is still
some decent uncertainty with this round of showers, with the main
discrepancies being how far south does the low track, and how
much moisture will remain with it. As this system pushes inland
from the West Coast towards the Great Basin Region, moisture could
quickly fizzle out, so we'll have to keep an eye on that through
the next 24-36 hours. Precipitation will not be the only impact
from this trough...gusty south-southwest winds are also expected.
Monday afternoon looks to have the strongest winds, mostly along
the Mogollon Rim and northward. No Wind Advisory has been issued
at this time, but that could change with upcoming forecast
packages.

A short-lived ridge will build on Wednesday, allowing dry
conditions and warmer temperatures to briefly return.

Towards the end of the upcoming work-week, another trough is
suggested to impact much of the Southwest. There is high
uncertainty with how this system will pan out, but strictly
looking at the cluster analysis, all solutions include some form
of a trough sliding across the region. We'll have more details as
we get closer to that timeframe in the forecast period.

&&

.AVIATION...Sunday 02/06Z through Monday 03/06Z...Generally VFR
conditions with MVFR possible in FEW-SCT -SHRA/-SHSN through
02/14Z generally east of a line from KGCN-KFLG-KPAN. Clearing
skies after 14Z Sunday. SW winds strengthening after 18Z on
Sunday, gusting 15-35kts and continuing through the evening.

OUTLOOK...Monday 03/06Z through Wednesday 05/06Z...Periods of
MVFR and IFR on Monday due to rain and snow showers...winds SW
15-25kts with gusts 20-40kts. Winds decreasing overnight Monday
into Tuesday with VFR conditions.

&&

.FIRE WEATHER...Sunday and Monday...Scattered rain and snow showers
will move across the district tonight, amounts will be light. Gusty
southeast through southerly winds will subside this evening, but
will resume at southwest 15 to 25 mph with gusts up to 35 mph on
Sunday. Southwesterly winds will not fully decouple Sunday night and
will resume at 15 to 25 mph with gusts up to 35 mph on Monday.
Expect much colder temperatures Monday, with chances for mainly
light rain and snow showers spreading across the area.

Tuesday through Thursday...A warming trend Tuesday and Wednesday
followed by colder temperatures and yet another chance for rain and
snow showers on Thursday. Winds shifting westerly at 10 to 20 mph on
Tuesday and back to the southwest on Wednesday. Southwesterly winds
increase to 15 to 25 mph with gusts up to 35 mph on Thursday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...Bernhart/Konieczny
AVIATION...BAK
FIRE WEATHER...BAK

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.